MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PORT; PORT & CATHETER

ANGIODYNAMICS BIOFLO PORT; PORT & CATHETER
Model Number 44014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Sedation (2368)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was one catheter tubing and tunneler.As received, the tunneler was pierced through the catheter tubing at approximately the 62cm mark.It appears that the end user may have used force when removing the catheter from the tunneler, which resulted in the tunneler piercing through the catheter tubing.Both devices met manufacturing specifications.The customer's reported complaint description of "after pulling and disengaging the catheter from the tunneler, the catheter stretched and then split." is confirmed.There are no manufacturing related non-conformances observed with the catheter tubing or tunneler; they met dimensional specifications.A possible root cause may be the end user may have used force when removing the catheter from the tunneler, which resulted in the tunneler piercing through the catheter tubing.A dhr review of the packaging and purchased component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, (14600304-01, rev.D) which is supplied to the user with this catalog number contains the following statement: catheter tunneling procedure note: do a trial placement to verify that the pocket is large enough to accommodate the port and that the port does not lie beneath the incision.Insert the tip of the tunneler into a small incision at the venous entry site 3.Advance the tunneler from the venous entry site to the port pocket site.Precaution: avoid inadvertent puncture of the skin or fascia with the tip of the tunneler.4.Using the tapered tip of the tunneler to perform blunt dissection, create a subcutaneous tunnel starting at the pocket site and ending at the site of the venotomy.5.With the tunneler still in place, remove the tunneler cap and attach the distal tip of the catheter to the tunneler's barbed end.6.Gently pull the tunneler through the insertion site to advance catheter into the tunnel.Note: if resistance is encountered, further blunt dissection may facilitate insertion.7.When the distal tip has fully emerged from the tunnel at the site of the venotomy, trim off the end of the catheter attached to the tunneler.Do not pull the catheter to detach the tunneler as this may cause damage to the catheter.8.Cut the catheter at approximately a 45° angle in order to insert the catheter into the snap lock connector.9.Trim the catheter to proper length at a 90° angle allowing sufficient slack to permit body movement, port connection and verify that the catheter is not kinked.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
An end user reported an issue when placing this bioflo port.The physician experienced difficulties when removing the catheter from the metal tunneler.After pulling and disengaging the catheter from the tunneler, the catheter stretched and then split.A new kit was needed to replace the port, from start to finish.There was no patient harm or adverse event reported from the end user; however, the procedure was prolonged for greater than 30 minutes.This event meets the criteria of a reportable adverse event as the patient was sedated greater than 30 minutes longer than as expected for this type of procedure.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.

Brand Name
BIOFLO PORT
Common Device Name
PORT & CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
MDR Report Key10278050
Report Number1317056-2020-00126
Device Sequence Number14127649
Product Code LJT
UDI-Device IdentifierH965440140
UDI-PublicH965440140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number44014
Device Catalogue Number44014
Device Lot Number5574382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;